View Mobile Site
  • Bookmark and Share

Ask Dr. Gott 5/30

Urinary issue calls for second opinion

Text Size: Small Large Medium
Posted: May 29, 2007 6:02 p.m.
Updated: June 13, 2007 5:00 a.m.
DEAR DR. GOTT: I am hoping you can help my 64-year-old brother. For the past three months, he has experienced what he describes as "bubbles" in his urine stream. He sees a physician's assistant at his local VA hospital in Oklahoma. He has had repeated blood tests and urine tests; all were said to be normal. My brother asked to see a urologist but was told not to worry about it, it's normal. He is quite concerned and doesn't know what to do. Is this a common?
    DEAR READER: "Bubbles" in urine is not a normal condition, but I cannot comment further because I am not a urologist. I believe this problem can be solved if your brother were to see a urologist, either within the VA system or out of it.
    To give you related information, I am sending you a copy of my Health Report "Bladder and Urinary Tract Infections."

    DEAR DR. GOTT: I thought your response wasn't valid to the lady who asked about white spots on her fingernails.
    My mother told me when I was a little boy (60 years ago), and I thought you should know, that you get a white spot every time you tell a "little white lie."
    DEAR READER: Could that have been before the discovery of nail fungus?
    DEAR DR. GOTT: Recently, you wrote about the use of Premarin as a vaginal cream. I have been using it for a couple of years, the night before having sexual relations, never right before being with him. For the past few months, my partner has been having erectile dysfunction problems, and I am wondering if the use of Premarin is the cause. He is in his mid 60s and, up to now, has been a vigorous man. (I am in my 60s also.) Please discuss the use of Premarin further. I am very concerned and hope I'm not to blame.
    DEAR READER: You are not to "blame" for anything, but I'd be willing to bet that your vaginal hormone is the direct cause of your partner's erectile dysfunction. My advice? Don't apply the cream within two or three days before relations. Or consider stopping it altogether. Or review this situation with your gynecologist, who can advise you further.
    To give you related information, I am sending you copies of my Health Reports "Vaginal Infections and Disorders" and the newly updated "Menopause."
SUBSCRIBE to the Statesboro Herald print edition or online e-Edition and get EXCLUSIVE news and information online with complete access to all complete stories on statesboroherald.com. Now you'll have Soundoff, Local Birth Announcements and columnists like Jan Moore, Larry Sheehy, Kathy Bradley, John Bressler and Holli Bragg. Also, Letters to the Editor, Local Editorials and many new exclusive items will all be there just for you! And, when you're away from home, you can read the paper page by page anywhere, anytime from your computer with your subscription.

COMMENTS

SUBMIT A COMMENT

Commenting is not available.

Hot Topics

Articles
Multimedia
Blogs
 
 

Most Popular

Commenting not available.

Please wait ...